Alert archive / Montana / Lake Wind Advisories in 2021
Lake Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Nov 13, 2021, 3:04 PM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Nov 14, 2021, 9:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 3:04 PM MST (22:04 UTC)
- In effect from
- Nov 14, 2021, 9:00 AM MST
- Expired
- Nov 14, 2021, 9:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS75 KMSO 132204 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 304 PM MST Sat Nov 13 2021 MTZ003-150400- /O.NEW.KMSO.LW.Y.0008.211114T1600Z-211115T0400Z/ Flathead/Mission Valleys- 304 PM MST Sat Nov 13 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST SUNDAY FOR FLATHEAD LAKE... * WHAT...Waves 1 to 3 feet with south winds 20 to 30 mph with gusts up to 35 mph expected on Flathead Lake. * WHERE...Flathead/Mission Valleys. * WHEN...From 9 AM to 9 PM MST Sunday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ MTZ007-150100- /O.CON.KMSO.WI.Y.0011.211114T1600Z-211115T0100Z/ Butte/Blackfoot Region- 304 PM MST Sat Nov 13 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts around 50 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 9 AM to 6 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
871 WWUS75 KMSO 142012 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 112 PM MST Sun Nov 14 2021 MTZ007-160200- /O.NEW.KMSO.HW.A.0005.211116T0200Z-211116T1200Z/ /O.CON.KMSO.WI.Y.0011.000000T0000Z-211115T0100Z/ Butte/Blackfoot Region- 112 PM MST Sun Nov 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Wind Advisory, west winds 30 to 40 mph with gusts up to 45 mph. For the High Wind Watch, southwest winds 25 to 35 mph with gusts up to 55 mph, isolated higher gusts possible. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...For the Wind Advisory, until 6 PM MST this evening. For the High Wind Watch, from Monday evening through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ003-160200- /O.NEW.KMSO.HW.A.0005.211115T2200Z-211116T0600Z/ /O.CON.KMSO.LW.Y.0008.000000T0000Z-211115T0400Z/ Flathead/Mission Valleys- 112 PM MST Sun Nov 14 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR FLATHEAD LAKE... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Lake Wind Advisory on Flathead Lake, waves 1 to 3 feet with south winds 20 to 25 mph with gusts up to 30 mph. For the High Wind Watch, southwest winds 20 to 30 mph with gusts up to 40 mph, isolated higher gusts possible. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...For the Lake Wind Advisory, until 9 PM MST this evening. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ001-002-004-160200- /O.NEW.KMSO.HW.A.0005.211115T2200Z-211116T0600Z/ Kootenai/Cabinet Region-West Glacier Region- Lower Clark Fork Region- 112 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph, isolated higher gusts possible. * WHERE...Kootenai/Cabinet Region, West Glacier Region and Lower Clark Fork Region. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ005-006-043-160200- /O.NEW.KMSO.HW.A.0005.211116T0200Z-211116T1200Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- Potomac/Seeley Lake Region- 112 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph, isolated higher gusts possible. * WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost Trail Pass, Lolo Pass, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From Monday evening through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
049 WWUS75 KMSO 150342 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 842 PM MST Sun Nov 14 2021 MTZ003-152130- /O.EXP.KMSO.LW.Y.0008.000000T0000Z-211115T0400Z/ /O.CON.KMSO.HW.A.0005.211115T2200Z-211116T0600Z/ Flathead/Mission Valleys- 842 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING FOR FLATHEAD LAKE... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph, isolated higher gusts possible. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ001-002-004-152130- /O.CON.KMSO.HW.A.0005.211115T2200Z-211116T0600Z/ Kootenai/Cabinet Region-West Glacier Region- Lower Clark Fork Region- 842 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph, isolated higher gusts possible. * WHERE...Lower Clark Fork Region, West Glacier Region and Kootenai/Cabinet Region. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ005>007-043-152130- /O.CON.KMSO.HW.A.0005.211116T0200Z-211116T1200Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- Butte/Blackfoot Region-Potomac/Seeley Lake Region- 842 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph, isolated higher gusts possible. * WHERE...Butte/Blackfoot Region, Bitterroot/Sapphire Mountains, Missoula/Bitterroot Valleys and Potomac/Seeley Lake Region. * WHEN...From Monday evening through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Nov 13, 1:42 PM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Nov 13, 1:42 PM MST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
142 PM MST Sat Nov 13 2021
.DISCUSSION...The next atmospheric river is moving into the
Pacific Northwest today and will reach central Idaho through
northwest Montana during this evening. Snow levels are in general
forecast to rise overnight and through Sunday morning, but the
temperature profile has a favorable look for most of northwest
Montana to start off with snow. Most of the valleys of northwest
Montana are also very stable today with inversions, so even the
valleys of Lincoln County should have snow. There will be a very
fine line between rain, freezing rain, and snow in places like
Libby and if precipitation rates stay high enough, which forecast
soundings point to, then snow will be able to last longer before
changing to freezing rain or rain. Winter weather advisories have
been issued due to expected impacts from the wintry mix overnight,
mainly focused in Lincoln and Flathead counties.
Rain will transition northward during Sunday morning and a drier
airmass will begin to move into the region from the south. A
tightening pressure gradient is still expected to develop
beginning Sunday morning, which will result in gusty southwest to
west winds.
Below are the areas included in the wind advisory and expected to
have the highest winds with gusts around 50 mph:
* Interstate 90 from Drummond to Butte
* Highway 12 east of I-90 including MacDonald Pass
* Highway 200 east of Ovando
* Highway 1 Georgetown Lake through Anaconda
Monday is on track to have mild temperatures and increased south
and southwest winds ahead of the next weather system.
The latest projections show the next cold front entering the
region Monday evening and passing through most of central Idaho
and western Montana during Monday night and Tuesday morning.
Gusty, potentially damaging winds are expected with the front and
snow levels will rapidly return to valley floors. Drying behind
the front may limit the amounts of showers and snow bands, but
they remain possible. Available moisture is forecast to increase
during Tuesday afternoon, so Tuesday afternoon through Tuesday
night may be the most favored time for snow bands.
Temperatures for the rest of the week will be near normal for mid
November, meaning highs in the 30s and 40s and lows in the teens
and 20s.
Another weather system is possible on Friday, but with
considerable uncertainty.
&&
.AVIATION...Breezy west to northwest winds will continue at KBTM
through this evening. Gusts 25-30kts will be possible between
13/2100Z-13/2300Z. All of the Northern Rockies will experience an
increase in clouds through the rest of the day, ahead of our next
weather system. A wintry mix is expected to begin around 14/0600Z
for KGPI, and possibly for KMSO a couple hours later. Any wintry
precipitation is expected to change to all rain for all terminals
by mid morning, around 14/1500Z. Expect lowering ceilings,
periods of low visibility and mountain obscurations for most of
the region overnight tonight through early Sunday morning. Sunday
afternoon will see an increase in westerly winds for all aviation
sites, with southwest Montana, including KBTM experiencing the
higher gusts up around 35-40kts.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory from 9 AM to 6 PM MST Sunday Butte/Blackfoot
Region.
Winter Weather Advisory from 8 PM this evening to 9 AM MST
Sunday West Glacier Region.
Winter Weather Advisory from 7 PM this evening to 9 AM MST
Sunday Kootenai/Cabinet Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 1:30 PM MST | Wind Advisory | MSO | Deer Lodge, Granite, Powell, Silver Bow | 29 hr |
| Nov 13, 1:30 PM MST | Winter Weather Advisory | MSO | Flathead, Lake, Lincoln, Sanders | 15 hr |
Nearby
Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.